Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 40, NWS El Paso, TX

April 29, 2011El Paso County, Hudspeth County, Texas; 8 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Apr 29, 2011, 6:47 AM MDT for El Paso County, Hudspeth County, Texas; 8 counties in New Mexico. It took effect at Apr 30, 2011, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2011, 6:47 AM MDT (12:47 UTC)
In effect from
Apr 30, 2011, 11:00 AM MDT
Expired
Apr 30, 2011, 9:00 PM MDT
In force
10 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 0.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2011-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2011-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4561 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WWUS84 KEPZ 291247
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
647 AM MDT FRI APR 29 2011

...CRITICAL FIRE WEATHER CONDITIONS RETURN TO ALL OF SOUTHWEST
AND SOUTHERN NEW MEXICO AND FAR WET TEXAS TODAY AND SATURDAY...

.ANOTHER IN A SERIES OF STRONG UPPER LEVEL DISTURBANCES FROM THE
PACIFIC NORTHWEST NOW MOVING INTO THE CENTRAL AND SOUTHERN ROCKIES
TODAY AND SATURDAY...WILL BRING STRENGTHENING JET STREAM WINDS
ALOFT OVER THE REGION AND DEEPENING LOW PRESSURE AT THE SURFACE
OVER EASTERN NEW MEXICO. 20-FOOT WINDS WILL INCREASE FROM THE
WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 45 MPH OR MORE...AS
WINDS ALOFT MIX DOWN NEAR THE SURFACE...AND PRESSURE GRADIENTS
TIGHTEN OVER OUR AREA IN RESPONSE TO THE DEEPENING SURFACE LOW.
MINIMUM RELATIVE HUMIDITY VALUES WILL DROP INTO THE SINGLE DIGITS
AND LOW TEENS. WITH FIRE DANGER RATINGS RANGING FROM VERY HIGH TO
EXTREME...THIS COMBINATION OF FACTORS ALONG WITH EXTREME DROUGHT
CONDITIONS WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS TODAY
AND SATURDAY.

NMZ110>113-TXZ055-056-300300-
/O.UPG.KEPZ.FW.A.0035.110430T1700Z-110501T0300Z/
/O.NEW.KEPZ.FW.W.0040.110430T1700Z-110501T0300Z/
/O.CON.KEPZ.FW.W.0039.110429T1700Z-110430T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
647 AM MDT FRI APR 29 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 055...056...110...111...112 AND 113...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...
110...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM
MDT SATURDAY. THE FIRE WEATHER WATCH FOR SATURDAY...HAS BEEN
UPGRADED TO THIS RED FLAG WARNING...

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. 
  FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE 
  WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO 
  GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO 
  MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 
  056 HUDSPETH. 

* WINDS...TODAY AND SATURDAY...WEST SOUTHWEST WINDS 25 TO 35
  MPH WITH GUSTS OF 45 MPH OR HIGHER.

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES TODAY AND SATURDAY...
  WILL RANGE FROM 5% IN THE LOWLANDS...TO THE LOW TEENS IN THE
  MOUNTAINS.

* IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT
  AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.

* NOTE...CONDITIONS WILL BE WELL IN EXCESS OF THE MINIMUM 
  REQUIREMENTS FOR RED FLAG ISSUANCE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
TRIPOLI
4 follow-up statements
479 
WWUS84 KEPZ 291535
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
935 AM MDT FRI APR 29 2011


...CRITICAL FIRE WEATHER CONDITIONS RETURN TO ALL OF SOUTHWEST
AND SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY AND SATURDAY...

.ANOTHER IN A SERIES OF STRONG UPPER LEVEL DISTURBANCES FROM THE
PACIFIC NORTHWEST NOW MOVING INTO THE CENTRAL AND SOUTHERN
ROCKIES TODAY AND SATURDAY...WILL BRING STRENGTHENING JET STREAM
WINDS ALOFT OVER THE REGION AND DEEPENING LOW PRESSURE AT THE
SURFACE OVER EASTERN NEW MEXICO. 20-FOOT WINDS WILL INCREASE FROM
THE WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 45 MPH OR MORE...AS
WINDS ALOFT MIX DOWN NEAR THE SURFACE...AND PRESSURE GRADIENTS
TIGHTEN OVER OUR AREA IN RESPONSE TO THE DEEPENING SURFACE LOW.
MINIMUM RELATIVE HUMIDITY VALUES WILL DROP INTO THE SINGLE DIGITS
AND LOW TEENS. WITH FIRE DANGER RATINGS RANGING FROM VERY HIGH TO
EXTREME...THIS COMBINATION OF FACTORS ALONG WITH EXTREME DROUGHT
CONDITIONS WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS TODAY
AND SATURDAY.

NMZ110>113-TXZ055-056-300300-
/O.CON.KEPZ.FW.W.0039.110429T1700Z-110430T0300Z/
/O.CON.KEPZ.FW.W.0040.110430T1700Z-110501T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
935 AM MDT FRI APR 29 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...
056...110...111...112 AND 113...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
055...056...110...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM
MDT SATURDAY. THE FIRE WEATHER WATCH FOR SATURDAY...HAS BEEN
UPGRADED TO THIS RED FLAG WARNING...

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. 
  FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE 
  WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO 
  GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO 
  MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 
  056 HUDSPETH. 

* WINDS...TODAY AND SATURDAY...WEST SOUTHWEST WINDS 25 TO 35 
  MPH WITH GUSTS OF 45 MPH OR HIGHER.

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES TODAY WILL REMAIN IN THE
  SINGLE DIGITS ALL AREAS. SATURDAY..RH WILL RANGE FROM 5% IN THE
  LOWLANDS...TO THE LOW TEENS IN THE MOUNTAINS.

* IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.

* NOTE...CONDITIONS WILL BE WELL IN EXCESS OF THE MINIMUM 
  REQUIREMENTS FOR RED FLAG ISSUANCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
488 
WWUS84 KEPZ 300237
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
837 PM MDT FRI APR 29 2011

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE FOR ALL OF
SOUTHWEST AND SOUTHERN NEW MEXICO AND FAR WEST TEXAS SATURDAY...

.ANOTHER IN A SERIES OF STRONG UPPER LEVEL DISTURBANCES FROM THE
PACIFIC NORTHWEST NOW MOVING THROUGH THE GREAT BASIN AND INTO THE
FOUR CORNERS REGION SATURDAY...WILL BRING STRENGTHENING JET STREAM
WINDS ALOFT OVER THE REGION AND DEEPENING LOW PRESSURE AT THE
SURFACE OVER EASTERN NEW MEXICO. 20-FOOT WINDS WILL INCREASE FROM
THE WEST-SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 45 MPH...AS WINDS
ALOFT MIX DOWN NEAR THE SURFACE...AND PRESSURE GRADIENT TIGHTENS
OVER OUR AREA IN RESPONSE TO THE DEEPENING SURFACE LOW. MINIMUM
RELATIVE HUMIDITY VALUES WILL DROP INTO THE SINGLE DIGITS AND LOW
TEENS. WITH FIRE DANGER RATINGS RANGING FROM VERY HIGH TO
EXTREME...THIS COMBINATION OF FACTORS ALONG WITH EXTREME DROUGHT
CONDITIONS WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS AGAIN ON
SATURDAY.

NMZ110>113-TXZ055-056-301330-
/O.EXP.KEPZ.FW.W.0039.000000T0000Z-110430T0300Z/
/O.CON.KEPZ.FW.W.0040.110430T1700Z-110501T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
837 PM MDT FRI APR 29 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
055... 056...110...111...112 AND 113...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055... 056...
110...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM
MDT SATURDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. 
  FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE 
  WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO 
  GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO 
  MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 
  056 HUDSPETH. 

* WINDS...WEST-SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS OF 45 MPH
  OR HIGHER.

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM AROUND 5%
  IN THE LOWLANDS...TO THE LOW TEENS IN THE MOUNTAINS.

* IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
380 
WWUS84 KEPZ 301245
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
645 AM MDT SAT APR 30 2011

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE FOR ALL OF
SOUTHWEST AND SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY...

.ANOTHER IN A SERIES OF STRONG UPPER LEVEL DISTURBANCES FROM THE
PACIFIC NORTHWEST NOW MOVING THROUGH THE GREAT BASIN AND INTO THE
FOUR CORNERS REGION...WILL BRING STRENGTHENING JET STREAM WINDS
OVER THE REGION AND DEEPENING LOW PRESSURE AT THE SURFACE OVER
EASTERN NEW MEXICO. 20-FOOT WINDS WILL INCREASE FROM THE WEST-
SOUTHWEST AT 20 TO 30 MPH WITH GUSTS OF 45 MPH...AS WINDS ALOFT
MIX DOWN NEAR THE SURFACE AND THE PRESSURE GRADIENT TIGHTENS OVER
OUR AREA IN RESPONSE TO THE DEEPENING SURFACE LOW. MINIMUM
RELATIVE HUMIDITY VALUES WILL DROP INTO THE SINGLE DIGITS AND LOW
TEENS. WITH FIRE DANGER RATINGS RANGING FROM VERY HIGH TO
EXTREME...THIS COMBINATION OF FACTORS ALONG WITH EXTREME DROUGHT
CONDITIONS WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS AGAIN TODAY.

NMZ110>113-TXZ055-056-302100-
/O.CON.KEPZ.FW.W.0040.110430T1700Z-110501T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
645 AM MDT SAT APR 30 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 055...056...110...111...112 AND 113...

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. 
  FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE 
  WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO 
  GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO 
  MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 
  056 HUDSPETH. 

* WINDS...WEST-SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS OF 45 
  MPH OR HIGHER. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM AROUND 5
  PERCENT IN THE LOWLANDS...TO THE LOW TEENS IN THE MOUNTAINS.

* IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
687 
WWUS84 KEPZ 302005
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
205 PM MDT SAT APR 30 2011

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE FOR ALL OF
SOUTHWEST AND SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY...

.ANOTHER IN A SERIES OF STRONG UPPER LEVEL DISTURBANCES FROM THE
PACIFIC NORTHWEST NOW MOVING THROUGH THE GREAT BASIN AND INTO THE
FOUR CORNERS REGION...WILL BRING STRENGTHENING JET STREAM WINDS
OVER THE REGION AND DEEPENING LOW PRESSURE AT THE SURFACE OVER
EASTERN NEW MEXICO. 20-FOOT WINDS WILL INCREASE FROM THE WEST-
SOUTHWEST AT 20 TO 30 MPH WITH GUSTS OF 40 MPH...AS WINDS ALOFT
MIX DOWN NEAR THE SURFACE AND THE PRESSURE GRADIENT TIGHTENS OVER
OUR AREA IN RESPONSE TO THE DEEPENING SURFACE LOW. MINIMUM
RELATIVE HUMIDITY VALUES WILL DROP INTO THE SINGLE DIGITS AND LOW
TEENS. WITH FIRE DANGER RATINGS RANGING FROM VERY HIGH TO
EXTREME...THIS COMBINATION OF FACTORS ALONG WITH EXTREME DROUGHT
CONDITIONS WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS AGAIN
TODAY.

NMZ110>113-TXZ055-056-010300-
/O.CON.KEPZ.FW.W.0040.000000T0000Z-110501T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
205 PM MDT SAT APR 30 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...
056...110...111...112 AND 113...

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. 
  FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE 
  WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO 
  GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO 
  MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 
  056 HUDSPETH. 

* WINDS...WEST-SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40
  MPH OR HIGHER.

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM AROUND
  5 PERCENT IN THE LOWLANDS...TO THE LOW TEENS IN THE 
  MOUNTAINS. 

* IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 29, 2:33 AM MDT, 4 hours 14 minutes earlier.

Area forecast discussion, Apr 29, 2:33 AM MDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
233 AM MDT FRI APR 29 2011

.SYNOPSIS...
YET ANOTHER PACIFIC TROUGH IS ON APPROACH FROM THE NORTHWEST U.S.
TODAY. TIGHTENING PRESSURE GRADIENTS ALOFT AND A DEEPENING
SURFACE LOW TO OUR EAST WILL RESULT IN A SIGNIFICANT INCREASE IN
WIND SPEEDS TODAY AND SATURDAY. A WIND ADVISORY HAS BEEN ISSUED
FOR ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST
TEXAS TODAY...WITH A REPEAT EXPECTED SATURDAY. A WARM...WINDY...
AND DUSTY AFTERNOON IS EXPECTED. THE RAINLESS STREAK WILL
CONTINUE THROUGH THE WEEKEND. CONTINUED DROUGHT COMBINED WITH THE
DRY AIRMASS AND STRONG WINDS WILL BRING A RETURN OF CRITICAL FIRE
WEATHER CONDITIONS TODAY AND SATURDAY. FOLLOWING THIS SYSTEM...
COOLER NORTHEAST TO EAST WINDS WILL DEVELOP ON SUNDAY AND MONDAY
USHERING IN SOME COOLER THAN NORMAL TEMPERATURES AND LIGHTER
WINDS.

&&

.DISCUSSION...
OUR BRIEF REPRIEVE FROM WINDY CONDITIONS WILL END THIS AFTERNOON
AS THE NEXT UPPER-LEVEL PACIFIC TROUGH MOVES OVER THE GREAT BASIN.
THIS WILL AGAIN PLACE US UNDER THE BASE OF THE UPPER SYSTEM WHERE
THE JET RESIDES ALOFT. CYCLOGENESIS LEE OF THE ROCKIES WILL FORM A
DEEPENING TROUGH OVER KS WHICH WILL EXTEND S INTO E NM. THIS WILL
ALIGN A STRONG SURFACE PRESSURE GRADIENT W/ A TIGHT UPPER PRESSURE
GRADIENT. VERY WARM TEMPERATURES TODAY...ONLY A COUPLE DEGREES SHORT
OF THE RECORD...WILL ALLOW DEEP MIX DOWN OF THE STRONGER WINDS
ALOFT AND HELP TO LOFT DUST FOR A DUSTY AFTERNOON. PROG SOUNDINGS
SUGGEST SUSTAINED WINDS IN THE 30-35 MPH RANGE WITH GUST POTENTIAL
45 TO 50 MPH LIKELY THIS AFTERNOON. THUS A WIND ADVISORY HAS BEEN
ISSUED FOR ALL OF OUR FORECAST AREA. THE SYSTEM WILL BE SLOW TO
TRACK EAST...SO SIMILAR CONDITIONS ARE EXPECTED SATURDAY. WINDS
MAY BE DOWN A TAD AS WILL TEMPERATURES...BUT A WIND ADVISORY IS
STILL LIKELY TO BE REPEATED FOR SATURDAY.

LATEST MODELS SUGGEST A BACKDOOR FRONT TO EBB UP AGAINST THE W
TX/CENT NM MOUNTAINS SUNDAY. SFC HIGH PRESSURE BEHIND THE FRONT
WILL HELP TO EASE WINDS A BIT. HOWEVER UPPER TROUGHING WILL REMAIN
OVER THE REGION AND WEAK TROUGHING WILL BE SLUNG N-S THROUGH THE
CWFA. SO POTENTIAL FOR BREEZY/WINDY OVER THE WEST ZONES.
TEMPERATURES WILL COOL BACK TO NEAR NORMAL. LOW-LEVEL MOISTURE
/DRY LINE WILL STACK UP AGAINST THE SACRAMENTO MOUNTAINS SUNDAY
AND THEN PUSH WEST TO THE CONTINENTAL DIVIDE BY MONDAY MORNING.
WILL HAVE TO WATCH FOR SLIGHT POTENTIAL FOR CONVECTION OVER THE
SACS SUNDAY AFTERNOON (LOOKS TOO COOL/STABLE MONDAY). HAVE ADDED
SINGLE- DIGIT POPS BUT NO PCPN FOR NOW. GFS HAD TEMPS SEEMINGLY
TOO COOL (60S) FOR MONDAY BEHIND THE BACKDOOR FRONT. IT NOW APPEARS
REASONABLE WITH LOWLAND HIGHS IN THE LOWER 70S MON AND TUE.

THE MODELS SHOVE THE MOISTURE OUT OF OUR REGION QUICKLY TUESDAY
AS A DRY CONTINENTAL FLOW MOVES THE GULF MOIST SURGE TO THE SOUTH.
WINDS LOOK TO REMAIN SLACK AS WEST COAST RIDGING BUILDS AND
SURFACE HIGH PRESSURE PARKS OVER THE SE U.S. THROUGH THE REST OF
THE WEEK. WEDNESDAY ONWARD THE AREA WILL SEE TEMPERATURES WARM
BACK TO ABOVE NORMAL WITH A CONTINUATION OF DRY CONDITIONS.

&&

.AVIATION...VALID 29/12Z-30/12Z.
VFR CONDTS THROUGH PD FOR HIGHER ELEVATIONS AND LOWLANDS GENERALLY
NORTH OF A RED ROCK - FAYWOOD - TULAROSA LINE. FOR AREAS
SOUTH...AREAS OF BLDU ARE LIKELY...AND SHOULD REDUCE VSBY TO 3-5
MILES AFT 21Z. A LARGE UPPER LEVEL TROUGH SLOWLY APPROACHING THE
INTER MOUNTAIN WEST FROM PACIFIC...WILL GENERATE STRONG GUSTY
SOUTHWEST WINDS FRIDAY. STRENGTHENING WINDS AT HIGHER ELEVATIONS
WILL BEGIN GENLY AFT 29/06Z...MIXING DOWN TO THE LOWLANDS AFT
29/17Z. LOOK FOR WINDS FM 220-24025G40 WITH MDT OCNL SVR TURBC
SFC-150 AFTER THIS TIME. PERIODS OF FEW-SCT HIGH CLDS EXPECTED.

&&

.FIRE WEATHER...
A RETURN TO RED FLAG CONDITIONS IS IN STORE FOR US TODAY...AS
ANOTHER IN A SERIES OF UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO
THE INTER-MOUNTAIN WEST THIS WEEKEND FROM THE PACIFIC. MIX DOWN OF
STRENGTHENING WINDS ALOFT WITH THIS FEATURE...AND THOSE RESULTING
FROM DEVELOPMENT OF LEE SIDE TROUGH OVER NW NM AND NRN TX...WILL
WORK TO PRODUCE STRONG GUSTY 20-FOOT WINDS FOR THE REGION AND OUR
FIRE WEATHER ZONES FRIDAY AND SATURDAY. IN AN ALREADY VERY DRY
ENVIRONMENT WITH EXTREME DROUGHT CONDITIONS IN PLACE ACROSS THE
REGION...THESE WINDS WILL CREATE EXTREME FIRE CONDITIONS FOR OUR
FIRE WEATHER ZONES FRIDAY AND SATURDAY. MIN RH BOTH DAYS FOR
LOWLAND ELEVATIONS WILL RANGE FROM THE LOW SINGLE DIGITS...TO THE
LOW TEENS HIGHER REACHES OF THE GILA NATIONAL FOREST...SACRAMENTO
AND CAPTAIN MOUNTAINS. HAINES INDICIES THROUGH FRIDAY WILL REMAIN
IN THE 5-6 RANGE...LOWERING TO 4 SATURDAY GENERALLY WEST OF THE
RIO GRANDE.

TROUGH WILL SEND STRONG BACK DOOR COLD FRONT IN FROM THE NORTHEAST
SUNDAY AND SUNDAY EVENING...LOWERING HIGHS MONDAY ROUGHLY 8 TO 20
DEGREES FROM FRIDAYS FORECAST HIGHS(WHICH APPROACH RECORD VALUES FOR
THE 29TH) NO PRECIPITATION IS EXPECTED WITH FRONT AS WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 93  66  88  55  81 /   0   0   0   0   0
SIERRA BLANCA TX        92  57  89  52  77 /   0   0   0   0   0
LAS CRUCES              92  58  86  52  81 /   0   0   0   0   0
ALAMOGORDO              91  54  84  48  71 /   0   0   0   0   0
CLOUDCROFT              72  42  65  32  53 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   89  53  82  48  76 /   0   0   0   0   0
SILVER CITY             81  46  74  39  70 /   0   0   0   0   0
DEMING                  92  53  83  47  85 /   0   0   0   0   0
LORDSBURG               91  52  84  46  79 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS
     EVENING FOR NMZ110>113.

     FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR NMZ110>113.

     WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
     NMZ022>025-030>032.

TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS
     EVENING FOR TXZ055-056.

     FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR TXZ055-056.

     WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
     TXZ055-056.

&&

14 / BIRD
Hazardous weather outlook, Apr 29, 6:05 AM MDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
605 AM MDT FRI APR 29 2011

NMZ022>025-030>032-TXZ055-056-301215-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
605 AM MDT FRI APR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

STRONG WINDS WILL RETURN TO THE AREA TODAY AS ANOTHER UPPER TROUGH
MOVES OVER THE GREAT BASIN. DRY CONDITIONS WILL ALSO CONTINUE. THESE
CONDITIONS NECESSITATE BOTH A WIND ADVISORY AND A RED FLAG WARNING
FOR THE ENTIRE REGION. SOUTHWEST WINDS OF 30 MPH WITH GUSTS UP TO 50
MPH ARE EXPECTED. BLOWING DUES IS ALSO EXPECTED AND WILL REDUCE
VISIBILITIES AND CAUSE TRAVEL DIFFICULTIES. TEMPERATURES WILL REACH
NEAR RECORD HIGHS THIS AFTERNOON. FINALLY...FIRE WEATHER CONCERNS
ARE ELEVATED TODAY WITH SINGLE DIGIT RH AND STRONG WINDS
EXACERBATING DROUGHT CONDITIONS AND CRITICALLY DRY FUELS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WINDY AGAIN ON FRIDAY AND SATURDAY WITH BLOWING DUST...ALONG WITH
CRITICAL FIRE CONDITIONS. NO OTHER HAZARDOUS WEATHER EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

BIRD

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 1:50 PM MDTWind AdvisoryEPZ30 hr

Nearby

Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.